# SDR P5CA9701189

- Difficulty date: June 18, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N853FT
- Make and model: Boeing 747122
- Aircraft serial: 19753
- Engine: Pwa JT9D7A
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Stalled
- Location: Nr 3
- Stage of operation: CL
- Nature of condition: M, J
- Precautionary procedure: A

## Discrepancy

IMMEDIATELY AFTER TAKEOFF AT TAKEOFF THRUST, NR 3 ENGINE APPEARED TO STALL.  EGT APPEARED TO HAVE PEAKED AT 975 DEGREES ACCORDING TO THE MAX EGT POINTER ON THE EGT GAUGE.  THE THROTTLE WAS SUBSEQUENTLY RETARDED AND ALL ENGINE PARAMETERS WERE NORMAL.  CONTROL TOWER IN SCL REPORTED SEEING FLAMES FROM THE ENGINE AT THE MOMENT OF THE APPARENT ENGINE STALL.  ALTERNATE PROCEDURE 6-15-16 WAS CONSULTED WEATHER CONDITIONS AT SCL WERE 14 DEGREES CELSIUS, DEW POINT 11 DEGREES CELSIUS, WIND VARIABLE AT 1 KT.  OBSERVED EGT PRIOR TO RETARDING THE THROTTLE WAS 930 DEGREES CELSIUS.  BORESCOPE INSPECTED NR 3 ENGINE PER MAINTENANCE MANUAL 72-00-00 AND INSPECTED INLET AND EXHAUST AREA FOR DAMAGE, NONE FOUND.  ENGINE TO BE REPLACE
